Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Still not undetectable
Jan 27, 2013

Good Day Doctor I am a bit worried that the Atripla that I am taking is failing, or that I have become resistant. I was diagnosed in May 2012 and started taking Atripla on the 8th of June 2012. My Viral load then was 894 000 (very high) and my CD4 count was 322. I have had no side effects on Atripla, only the odd vivid deam here and there. Yesterdays blood (18 January 2013) revealed that my CD4 was up to 701 and my Viral Load is 81.The previous time the bloods were tested in October my Viral load was 79 and and my CD4 was 749. Here is what is worrying me: Should I have not been undetectable by now? I have been really good at taking my pills, missed only once. That is a 99.7 % adherence rate.I have kicked myself blue over this, but it has taught me a lesson. I take the Atripla at 20h00 at night after I have had my supper at 18h00. Please can you advise me. My Doctor thinks that we should go over to another combination. She wants to see me again in three weeks, so that that we can do another Viral Load test .Hoping to hear from you soon.

Response from Dr. Holodniy

Almost all people should be undetectable by 6 months of HIV treatment. Sometimes this can take longer if the viral load was very high before treatment like yours was. However, it does look like your viral load has stalled and is not continuing to go down. This has nothing to do with you or your adherence, which has been excellent. I agree with your doctor's thinking on this, both for repeating the viral load and considering a treatment change.



Previous
H/S Ratio Rebound ?
Next
enlarged axillary nodes despite taking the meds?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement